Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 5, 2016, 4:44 PM EDT for 4 counties in North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 5, 2016, 5:24 PM EDT
- In force
- 40 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:00 PM EDT | TSTM WND DMG | 1 Ese Baldwin Woods, NC | TREES DOWN ON POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1329 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted.
429
WUUS52 KILM 052044
SVRILM
NCC017-019-047-141-052145-
/O.NEW.KILM.SV.W.0026.160605T2044Z-160605T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
444 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
SOUTHWESTERN PENDER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHEASTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHEASTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 545 PM EDT
* AT 444 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HALLSBORO...OR
7 MILES EAST OF WHITEVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LELAND...WHITEVILLE...ROWAN...LAKE WACCAMAW...NORTHWEST...SANDYFIELD...
REDBUG...COUNCIL...FREEMAN...HALLSBORO...DELCO...PHOENIX...KELLY...
CARVERS...RIEGELWOOD...NAVASSA...BRUNSWICK...BOLTON...EAST ARCADIA AND
SANDY CREEK.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 390 AND 431.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3457 7824 3425 7800 3424 7872 3435 7875
3457 7826 3455 7825
TIME...MOT...LOC 2044Z 243DEG 32KT 3432 7858
HAIL...1.00IN
WIND...60MPH
$$
III2 follow-up statements
734
WWUS52 KILM 052104
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EDT SUN JUN 5 2016
NCC019-141-052113-
/O.CAN.KILM.SV.W.0026.000000T0000Z-160605T2145Z/
PENDER NC-BRUNSWICK NC-
504 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PENDER AND
NORTHEASTERN BRUNSWICK COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.
LAT...LON 3456 7828 3443 7822 3440 7825 3437 7823
3437 7821 3435 7820 3436 7818 3434 7817
3433 7818 3428 7866 3437 7871
TIME...MOT...LOC 2103Z 245DEG 23KT 3435 7852
$$
NCC017-047-052145-
/O.CON.KILM.SV.W.0026.000000T0000Z-160605T2145Z/
BLADEN NC-COLUMBUS NC-
504 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN BLADEN AND NORTHEASTERN COLUMBUS COUNTIES...
AT 503 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE WACCAMAW...
OR 10 MILES EAST OF WHITEVILLE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...ROWAN...LAKE WACCAMAW...SANDYFIELD...CARVERS...REDBUG...
COUNCIL...HALLSBORO...RIEGELWOOD...KELLY...BOLTON AND EAST ARCADIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3456 7828 3443 7822 3440 7825 3437 7823
3437 7821 3435 7820 3436 7818 3434 7817
3433 7818 3428 7866 3437 7871
TIME...MOT...LOC 2103Z 245DEG 23KT 3435 7852
HAIL...1.00IN
WIND...60MPH
$$
III563
WWUS52 KILM 052124
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
524 PM EDT SUN JUN 5 2016
NCC017-047-052134-
/O.CAN.KILM.SV.W.0026.000000T0000Z-160605T2145Z/
BLADEN NC-COLUMBUS NC-
524 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN AND
NORTHEASTERN COLUMBUS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
WILMINGTON.
LAT...LON 3456 7828 3443 7822 3440 7825 3437 7823
3437 7821 3435 7820 3436 7818 3434 7817
3433 7818 3428 7866 3437 7871
TIME...MOT...LOC 2121Z 243DEG 32KT 3443 7834
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 5, 3:15 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
315 PM EDT SUN JUN 5 2016
.SYNOPSIS...
Strong thunderstorms are expected today and possibly tonight.
Moisture associated with Tropical Depression 3 will spread
across the region late Monday bringing heavy rain Monday night
into Tuesday. A cooler and much drier airmass arrives by
Wednesday and Thursday. Only a gradual return of humidity
may occur late in the week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 3 PM Sunday...H7-H5 lapse rates OF 5-5.5 C/KM hindering
deep and robust convection thus far across the region as upper
ridge remnants hold over the area. SPC maintains 'slight risk'
across our portion of SE NC and NE SC with a watch possible over
the far interior this afternoon. Column winds will become more
supportive of potential wind damage late this afternoon and
tonight as steering winds increase. Lapse rates above 600 mb may
hinder thunderstorms overnight as well, but any cells will have a
faster speed than presently. KLTX VWP only showing 15-25 kt winds
in the lowest 7000 feet currently. Its doubtful diurnal cooling
will entirely diminish convection overnight as dynamics aloft
become more supportive, and the slight risk extends through 12z
Monday. S-SW winds overnight accompanied by clouds will maintain
elevated minimums, and some sites may even register the official low
during a rain-cooled shower or storm.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 3 PM Sunday...Primary headline this period is potential for
Tropical Storm Colin to form and impact the forecast area with
buckets of rainfall late Monday and Tuesday. Wind may not become
the chief hazard depending on strength of system since stronger
winds will reside E of the center. Tropical Storm Warnings are
already posted for portions of FL and offshore waters off the SE
US coast and eastern Gulf. Total rainfall Monday and Tuesday
combined, shows near 3 inches along the NE SC and SE NC coast and
1-2 inches inland. Eventually a TS Warning may be needed for our
coastal areas. Rip current strength and surf-zone wave energy
will increase during this period as well. The abundance of clouds
and eventual rain will cap maximums in the middle 80s both days or
upper 80s if the sun can poke through a bit on Monday. Mild mins
until we get the front off the coast late Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 3 PM Sunday...
As of 3 PM Sunday... The long term offers up an extended period of
rain-free and mostly sunny weather. A legitimate airmass change will
be quite noticeable on Wednesday as high pressure builds in from the
north, aided by a deep upper trough over NY/PA. Highs in the low to
mid 80s not all that unseasonable but there will be much lower
dewpoints/humidity in the air. This will bring some cooler than
recent nights. The high appears to weak so much as it builds in late
in the week and over the weekend that we never get into bonafide
return flow. There may even be a secondary albeit weaker push of
cooler and drier air. For now will leave the forecast as-is and show
a gradual return of more seasonable warmth and humidity but this may
need to be revisited.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z SUNDAY... A rather active day of thunderstorms is coming
up...and since most will be strong enough to lead to IFR in an
otherwise MVFR environment timing them this afternoon is the main
TAF issue. Storms like to fire by about 20Z...mainly near western
zones. The sea breeze will also light up leading to two separate
areas of fairly deep thunderstorms. After dark thunderstorms will
tend to diminish in both coverage and intensity but will likely
continue through daybreak.
&&
.MARINE...
NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 3 PM Sunday...Marine conditions less than ideal by this
evening due to 15-20 kt s-sw winds and 3-5 foot seas. This will be
coupled with isolated to scattered strong/severe TSTMS over the
waters late today through Monday morning. Mariners should strongly
consider a radar update before heading out even if on the ICW. Seas
will be a mix of SSW waves 2-4 feet every 4-5 seconds and SE waves 1-
2 feet every 8-9 seconds. TSTMS may be severe overnight and capable
of gusts up to 50 kt in the strongest of storms. Remember seas and
winds will be higher in and near TSTMS.
SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
As of 3 PM Sunday...
This marine period will not be a pretty one as
the 0-20 nm waters may be impacted by Tropical Storm Colin late
Monday and Tuesday. It appears right now that at a minimum, a small
craft advisory will be needed for 30 KT gusts and 4-7 foot seas late
Monday and Tuesday, but potentially worse since the tropical system
can become strong. TSTMS and showers will be scattered then numerous
into Tuesday. Mariners should stay posted as Tropical Storm Warnings
are possible soon.
LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 3 PM Sunday... Northerly winds will ease slightly as the
day progresses. To some degree this will be modulated by the speed
at which tropical system exits, which at this point is quite
uncertain. Similarly there will be some backswell from the exiting
system but it too will be waning. Very quiet for the rest of the
period however with wind speeds capped at 10kt and seas 2 to
occasionally 3 ft due to such a light gradient. This will cast some
uncertainty into the wind direction forecast though.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Coastal Flood Advisory from 8 PM to 10 PM EDT this evening for
SCZ054-056.
NC...Coastal Flood Advisory from 8 PM to 10 PM EDT this evening for
NCZ110.
Coastal Flood Advisory from 8 PM this evening to 1 AM EDT
Monday for NCZ107.
MARINE...None.
&&
SYNOPSIS...MBB
NEAR TERM...MJC
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...MBBHazardous weather outlook, Jun 5, 4:15 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 415 PM EDT SUN JUN 5 2016 NCZ109-SCZ055-062015- INLAND BRUNSWICK-INLAND GEORGETOWN- 415 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A TROPICAL SYSTEM MAY IMPACT THE REGION TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-062015- INLAND NEW HANOVER- 415 PM EDT SUN JUN 5 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. STRONG THUNDERSTORMS POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A TROPICAL SYSTEM MAY IMPACT THE AREA TUESDAY WITH TORRENTIAL RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ056-062015- COASTAL BRUNSWICK-COASTAL GEORGETOWN- 415 PM EDT SUN JUN 5 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. STRONG THUNDERSTORMS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A TROPICAL SYSTEM MAY IMPACT THE AREA TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-062015- COASTAL HORRY- 415 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM TO 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A TROPICAL SYSTEM MAY IMPACT THE AREA TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-062015- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 415 PM EDT SUN JUN 5 2016 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. A TROPICAL SYSTEM MAY IMPACT THE WATERS LATE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-062015- COASTAL PENDER- 415 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A TROPICAL SYSTEM MAY IMPACT THE AREA TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ108-062015- COASTAL NEW HANOVER- 415 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS POSSIBLE TUESDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A TROPICAL SYSTEM MAY IMPACT THE AREA TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-SCZ017-023-024-032-033-039-053-062015- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- 415 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A TROPICAL SYSTEM MAY IMPACT THE AREA TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Special weather statement, Jun 5, 3:00 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 300 PM EDT SUN JUN 5 2016 NCZ087-099-SCZ024-033-053-051930- COLUMBUS NC-ROBESON NC-MARION SC-DILLON SC-INLAND HORRY SC- 300 PM EDT SUN JUN 5 2016 ...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL COLUMBUS...SOUTH CENTRAL ROBESON...NORTHWESTERN HORRY...NORTHEASTERN MARION AND SOUTHEASTERN DILLON COUNTIES UNTIL 330 PM EDT... AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MULLINS...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MULLINS...FAIR BLUFF...LAKE VIEW...BARNESVILLE...CHERRY GROVE...NICHOLS... CERRO GORDO AND MARIETTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3415 7922 3422 7928 3446 7906 3423 7883 TIME...MOT...LOC 1900Z 236DEG 25KT 3421 7919 III
Special weather statement, Jun 5, 3:14 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
314 PM EDT SUN JUN 5 2016
SCZ017-051930-
MARLBORO SC-
314 PM EDT SUN JUN 5 2016
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN MARLBORO COUNTY UNTIL
330 PM EDT...
AT 314 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CHAVISTOWN...OR 7 MILES NORTH OF BENNETTSVILLE...MOVING EAST AT 20
MPH.
HALF INCH HAIL AND WIND GUSTS OF 40 MPH AND GREATER WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHAVISTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3469 7954 3466 7976 3476 7980 3481 7969
3481 7968
TIME...MOT...LOC 1914Z 249DEG 19KT 3474 7970
IIISpecial weather statement, Jun 5, 3:44 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
344 PM EDT SUN JUN 5 2016
NCZ096-099-052030-
COLUMBUS NC-BLADEN NC-
344 PM EDT SUN JUN 5 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BLADEN AND NORTHEASTERN
COLUMBUS COUNTIES UNTIL 430 PM EDT...
AT 344 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRUSOE ISLAND...OR 11 MILES SOUTHEAST OF WHITEVILLE...MOVING NORTHEAST
AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE WACCAMAW...SANDYFIELD...CARVERS...REDBUG...COUNCIL...FREEMAN...
HALLSBORO...CRUSOE ISLAND...OLD DOCK...RIEGELWOOD...BOLTON AND EAST
ARCADIA.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 398 AND 418.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3442 7823 3440 7825 3437 7823 3438 7823
3437 7821 3436 7821 3415 7846 3417 7851
3415 7854 3412 7854 3419 7868 3451 7854
TIME...MOT...LOC 1944Z 211DEG 24KT 3421 7856
IIISpecial weather statement, Jun 5, 4:05 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
405 PM EDT SUN JUN 5 2016
NCZ087-052030-
ROBESON NC-
405 PM EDT SUN JUN 5 2016
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN ROBESON COUNTY UNTIL
430 PM EDT...
AT 405 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTIOCH...OR NEAR RED SPRINGS...MOVING EAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RED SPRINGS...WAKULLA...REX...SHANNON...PARKTON...RENNERT AND LUMBER
BRIDGE.
THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 32
AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3490 7894 3487 7892 3486 7893 3483 7890
3477 7929 3484 7930 3483 7919 3495 7903
TIME...MOT...LOC 2005Z 251DEG 27KT 3485 7924
IIISpecial weather statement, Jun 5, 4:27 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
427 PM EDT SUN JUN 5 2016
NCZ099-052100-
COLUMBUS NC-
427 PM EDT SUN JUN 5 2016
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL COLUMBUS COUNTY UNTIL
500 PM EDT...
AT 426 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITEVILLE...MOVING EAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...LAKE WACCAMAW...REDBUG...HALLSBORO...BRUNSWICK...BOLTON AND
COLUMBUS REGIONAL HEALTHCARE SYSTEM.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 389 AND 408.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3443 7857 3438 7844 3421 7837 3422 7875
3436 7876 3443 7860
TIME...MOT...LOC 2026Z 257DEG 22KT 3429 7868
IIILocal storm report, Jun 5, 4:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
432 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 W LAKE WACCAMAW 34.32N 78.52W
06/05/2016 COLUMBUS NC 911 CALL CENTER
POWER LINES DOWN. INITIAL REPORT FROM AMATEUR RADIO
OPERATOR...CONFIRMED BY 911 CENTER.
&&
EVENT NUMBER ILM1600095
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:59 PM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover | 10 hr |
| Jun 5, 3:44 PM EDT | Special Weather Statement | ILM | Columbus | 46 min |
| Jun 5, 4:05 PM EDT | Special Weather Statement | ILM | Hoke | 25 min |
| Jun 5, 4:27 PM EDT | Special Weather Statement | ILM | Columbus | 33 min |
| Jun 5, 5:23 PM EDT | Areal Flood Advisory | ILM | Columbus | 52 min |
| Jun 5, 6:09 PM EDT | Special Weather Statement | ILM | Robeson | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.